Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dry skin & hair color change
May 9, 2000

Hello - I've been HIV+ for eleven months, on HAART for nine months. CD4 is around 500, viral load is undetectable.

I'm taking 3TC, D4T, Crixivan, and Retinovir (soft capsules). My primary care HIV physician is of the "hit it hard, hit it early" philosophy.

Things have been going well - my viral load dropped quickly, then slowly until it reached undetectable levels in January.

Regardless, I've had changes that I haven't seen mentioned elsewhere. I've got incredibly dry skin and eczema like patches. Also, my eyebrows and pubic hair have changed colour from brown to blonde! I had problems with diarrhea and ingrown toenails, but they've been resolved.

My doctor has suggested that the dry skin was likely just "winter itch" (I live in a cold and dry climate, but I've never had anything like this before) and that the hair colour change could be caused by an increase in stress.

Have these side effects been reported by others, and if so are they related to the Retinovir/Indinovir or other drugs? My doctor is planning on switching me to Sustiva instead of the Crixivan/Retinovir combo in June and I'm hopeful that this will resolve things.

Thanks for this great resource. The Body was one of the first places I discovered when I first found out I was HIV+, and the information and support helped me through the hardest time in my life.

Response from Dr. Henry

Those skin changes are most likely due to the Crixivan +/- Norvir. A change to Sustiva might help many of those complaints. Keith Henry, M.D.



Previous
Post Nasal Drip
Next
viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement